Did the COVID Vaccine Make Your Psoriasis Flare?

First, let me say, nothing has been proven, nor does research support that the COVID-19 impacts psoriasis and its symptoms. I have, however, noticed it being asked time and time again in the psoriasis communities I belong to. It has garnered responses on both sides of the aisle. Yes, it has -and - No, it has not.

My vaccine story

With that being said, I thought I would put my two cents into what the vaccine did or did not do to my psoriasis. I am an open book when it comes to living with psoriasis.

I always aim to be informative when it comes to answering any questions related to the condition and its impact on daily life. The COVID-19 vaccine is about as big as it gets. Here is my story.

The decision to get the shot

Yes, it’s true. My husband and I held out on getting the vaccine until the research was completely done. My immune system is compromised as it is without knowing what an unproven drug would do to it. That was my reasoning.

We did limit ourselves to being out in public only when completely necessary and made sure to wear our masks each time. We even distanced ourselves from other family members, including our grandchildren.

There were many discussions that we had day after day as the numbers grew. Louisiana, where we live, was hit hard by the virus especially during the Delta variant, and still, we held out. Then came the day the vaccines were fully approved by the FDA.

The first dose...

After hearing that the FDA fully approved the vaccines, my husband and I had a discussion and decided to move forward with getting it. I had always gotten my flu shot each year so since the FDA was now fully backing it I felt better about getting it.

I made the appointments for us both. By that following Saturday, we had both received our first dose. There was no problem for either of us. A bit of a sore arm where it was injected in our arm but nothing else happened.

When it came time to get the second dose, I was a bit more worried. I had heard the stories of the second dose making people feel bad or even sick. I was no exception. I was worried for a reason. The next day, I woke up feeling like I had been run over by an eighteen-wheeler. Splitting headache, body aches, and feeling nauseated with no energy. Luckily the symptoms only lasted for a day and were gone the next.

Did the vaccine cause my psoriasis to flare

But did the vaccine cause my psoriasis to flare? The answer for me is, yes it did. In addition to my symptoms above, I saw an increase in my psoriasis skin symptoms and new plaques appearing, despite my medication.

My psoriasis went into a full-blown flare. Of course, there are many things that can trigger my psoriasis symptoms, after all, I have been living with psoriasis for 18 years now. Stress has been always been a huge trigger for me - maybe it was my worrying about the second dose that brought it on.

It has taken a long while for this particular flare to go away. The medication, once again, seems to be back working for me. While I am no doctor I have no doubt but that the vaccine caused the flare whether directly or indirectly. That is my vaccine story.

By providing your email address, you are agreeing to our privacy policy. We never sell or share your email address.

More on this topic

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The PlaquePsoriasis.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

or create an account to comment.